Welcome to the Anxiety Forum - A Home for Those with Anxiety, Fear, or Panic Attacks.
Panic 468x60
Results 1 to 8 of 8
  1. #1
    Junior Member
    Join Date
    Oct 2007
    Posts
    2

    2 Days on Prozac Not Going Well

    I've had Anxiety and Agoraphobia since I was about 16 (I'm 25 now). I took Paxil (20mg) when I was younger and that pretty much cured me up until I was around 22 and came off of it.

    Long story short I ended up with very bad Anxiety and Agoraphobia again, but the Paxil didn't work for me this time. I went to Zoloft (50mg). That only took the edge off, but stuck with it for a year or more.

    My anxiety got so bad I stopped going places. And since I can't go anywhere it made it hard to get new prescriptions. So my script ran out and I just stopped taking them.

    I didn't have bad withdrawls either time. My last Zoloft was about 4 months ago.


    Anyway, I wanted to work on my anxiety again and figured I'd try Prozac because it's supposed to have less side effects than the other two medications I've been on.

    I was VERY wrong.

    Neither of the other meds gave me like any problems starting up. But this one is a nightmare. The first day wasn't really bad, but day two was horrible and has been ever since. I've been shaky and anxious and panicy. My stomach has been really upset and my insomnia is terrible.

    So I've decided that Prozac just isnt for me. Today would have been day 3, but I just don't think I can try to take another pill. I can't imagine prolonging this more.

    My question is about how long till this stuff leaves my system? I've only taken 2 doses so I'm really hoping that it will stop in a relatively timely manner. It's made my anxiety and panic SO much worse. And it's much more constant.

    Any help or advice from anyone would be greatly appreciated.

    Also what if I'm able to take like Xanax or Atival in the mean time to just calm down. Think that would make this a little easier to get through? Thank you again!



    Dan

  2. #2
    Junior Member
    Join Date
    Mar 2009
    Location
    Quakertown, PA
    Posts
    12

    I know how you feel Dan

    I'm suffering TERRIBLY right now. I can hardly get out of bed and function. I have panic attacks constantly, and I experience constant fear.

    I was on Prozac for 2 weeks, and had HORRIBLE effects. I haven't eaten, and it actually made the panic much worse!?!?!?!?! The good thing is, to answer your question, it should be out of your system very soon since you only took two pills.

    I just keep telling myself that the anxiety is permanent, and when I find the right medicine I'll know. Even though it seems hopeless right now.
    Sarah

    "snails see the benefits, the beauty in every INCH of life"

  3. #3
    Junior Member
    Join Date
    Mar 2009
    Location
    Scotland
    Posts
    1
    Prozac has actually reduced my anxiety but it took about 6 weeks of nasty side-effects until I started to experience any benefit. I barely left the house during those weeks. Fortunately, my work were understanding and I am now back working and functioning reasonably well. I had tried Seroxat and Citalopram previously and they both left me in a terrible state and I just couldn't stick with them at all.

    I think doctors often just prescribe anxiety meds on a trial and error basis but only you can know if it is actually working for you.

    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

  4. #4
    Member
    Join Date
    Aug 2008
    Location
    Boston, MA
    Posts
    45
    All of the medications you mentioned (Zoloft, Paxil, Prozac) all belong to the same class of drugs, known as SSRIs. It seems to me that the SSRIs are ineffective and perhaps you should consider switching to a new class of drugs.

    It's almost unfortunate how many different drugs there are out there. It's very hard to pinpoint it, and sometimes it feels almost like trial and error. I've been on a lot of psych meds so I'll speak from experience.

    SSRIs like Prozac, Paxil, etc suck. They're the first line of defense and usually family physicians prescribe them with little or no knowledge of how they work, interact, and effect the brain. They can cause a lot of side effects (most notably in my case, anorgasmia - the inability to orgasm). Personally, for my agoraphobia and panic they did not cut it.

    You also have SNRIs, which are like SSRIs but target a different neurotransmitter. Effexor is an example of an SNRI.

    Then you have NDRI's. They target completly different receptors then SSRIs and SNRIs. A good example of a NDRI is Wellbutrin. I would recommend against this drug because of it's stimulant properties. It's normally used for depressed patients who can't get out of bed and need a boost. You don't need a boost, you're central nervous system needs to calm down.

    There's also mood stabilizers like Lamictal and Nuerontin that can be used for anxiety.

    All in all, these are the options that will eventually be presented to you by your doctor. Do your research, ask questions. Psychiatry, in my opinion, its invasive. Just like invasive surgery. What's more invasive then digging into the mind? Take care with that, be conscious of your emotions and possible side effects.

    Now onto Benzodiazpines. Benzo's are a class of drugs that are used for the short-term treatment of anxiety. The four major benzo's are: Ativan (Lorazepam), Xanax (Alprazolam), Klonopin (Clonazepam), and Valium (Diazepam). These should only be used for a short period of time due to their abuse potential, addictive nature, and risks of dependency.

    So now that my rant is over, here is my advice for you. Make sure you're going to therapy while taking the drugs. Studies show that both of them together work better than each one separately. Take your medication as prescribed, and if you have concerns don't be afraid to tell the doctor. Usually you'll be prescribed a medication similar to the ones mentioned above. Let's say Prozac with a small dose of Xanax or Klonopin to help in the meantime while the medication kicks in. Don't discontinue any medication without your doctors approval and help.

    Panic sucks. Learn your triggers. Learn to cope. Goto therapy. Work with your prescriber. Be opened and honest, and don't be afraid to ask for a dosage adjustment.

    Feel better. You're clearly not alone.

  5. #5
    The only thing that I have ever been able to take successfully for my anxiety has been Xanax which I hate and want to stop taking it. It works well, but I want to try and have a child in the next 12 months and can not be on it if I fall pregnant.

    I had terrible side effects with all of the SSRI's, I felt 10 times worse and it was just horrible. I think they longest I ever lasted was a few days, the effects were just too brutal.

    Good luck getting your meds under control, it is a horrible feeling to not have the meds assisting you and feeling sick trying to find new meds.

  6. #6
    Junior Member
    Join Date
    Aug 2007
    Posts
    28
    Dan,
    There are a lot of good meds out there. I may just take a while until you find what is right for you. Good luck!

  7. #7
    Junior Member
    Join Date
    May 2009
    Posts
    3
    you must wait at least 6 - 8 weeks for it to kick in, dont stop using it unless you have bad side affects.

  8. #8
    Junior Member
    Join Date
    Jun 2009
    Location
    Denver
    Posts
    2
    I never want to suggest additional medication, but I experienced the exact same thing when getting into prozac. However, the difference was the combination of an anti-depressant, regardless of what some may say they're relatively similar, and a benzo such as klonopin or xanax might do the trick. I was terrible on both medications, including medications that are supposedly on opposite sides of the spectrum like effexor and prozac, until it was suggested that i combine them on a daily basis and the difference was remarkable. Obviously I can't do things like drink too much or use psychoactive substances, but it's worth it. Just some friendly advice... seek out psychotherapy before medication... address where your anxiety is stemming from.
    why are you laughing?
    -Because everything is so hilarious.

 

 

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Driving Large